Prevacid/Lansoprazole rebound

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

LosAngelesMaria
New Member


Date Joined Jun 2010
Total Posts : 9
   Posted 6/24/2010 1:40 PM (GMT -6)   
I stopped taking Lanzoprazole (Prevacid) a month ago after taking 30mg for 1 ½ years to treat GERD. I had an endoscopy a year ago and everything was normal, but doctor told me to stay on them. I had terrible rebound symptoms for about 10 days and now I have a permanent ‘sour stomach‘ with  I started to take Lanzoprazole again but it is not working anymore.
What is weird is that I never had any of those symptoms when I was first put on Lanzoprazole, my only symptom was a bitter sensation in the esophagus. So basically I feel much worse now than when I started the treatment. Does anyone know if it may take months for the body to re-balance itself after stopping lanzoprazole?

Post Edited By Moderator (stkitt) : 6/24/2010 4:14:27 PM (GMT-6)


PH Fan
Regular Member


Date Joined Dec 2009
Total Posts : 88
   Posted 6/24/2010 1:52 PM (GMT -6)   
You should have weined yourself off the ppi's,I'm not sure what is the best way too do it,maybe take them every other day for a month or longer then go every two days,just a thought,by the way I'm on prevacid also and thinking about doing the same thing.Goodluck!

LosAngelesMaria
New Member


Date Joined Jun 2010
Total Posts : 9
   Posted 6/24/2010 2:13 PM (GMT -6)   
My doctor says to take 300mg of Zantac instead but I don’t know if this is better or worse than Prevacid. I think you are right by trying to do it slowly. I actually went back to Prevacid 30mg but it wasn’t working anymore, though it does help. Then I did 15mg, again I felt a bit better but not fully ok by far. I haven’t taken any for 3 days now and the ‘sour stomach’ is there permanently. I have no idea what the hell this is as I never had it before.
I think PPIs should only be taken in moderation and I am questioning if they do permanent damage. I read some articles where it says it could take months for the body to go back to how it was if you take them for long period of times.
Good luck to you and thank you.

PH Fan
Regular Member


Date Joined Dec 2009
Total Posts : 88
   Posted 6/24/2010 8:07 PM (GMT -6)   
Iv'e been on them for 3 years,I had another scope done this past January my barretts was gone and everything else looked good but the dr. told me to keep taking the the pills,I have an appointment with him in August so I can find the cause of my problems.

LosAngelesMaria
New Member


Date Joined Jun 2010
Total Posts : 9
   Posted 6/24/2010 10:18 PM (GMT -6)   
If everything looks normal now why did he tell you to keep taking them? PPis have lots of side effects and we need acid in our stomach anyway. In my experience doctors have no time for people and they give too much medication for immediate relief but in a long run it is worse. I wish I never took Prevacid for that long.
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, July 22, 2018 2:14 AM (GMT -6)
There are a total of 2,984,131 posts in 327,186 threads.
View Active Threads


Who's Online
This forum has 161973 registered members. Please welcome our newest member, Ucer1.
248 Guest(s), 5 Registered Member(s) are currently online.  Details
Kent M., whatdoigotDOC!, Hoagie, F8, huneri